Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 7, 2018, 2:08 PM MST for 4 counties in Arizona. It took effect at Apr 8, 2018, 1:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2018, 2:08 PM MST (21:08 UTC)
- In effect from
- Apr 8, 2018, 1:00 PM MST
- Expired
- Apr 8, 2018, 6:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3072 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
960 WWUS85 KTWC 072108 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 208 PM MST Sat Apr 7 2018 AZZ152-081200- /O.NEW.KTWC.FW.W.0005.180408T2000Z-180409T0100Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 208 PM MST Sat Apr 7 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM MST SUNDAY FOR STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE DANGER FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 1 PM to 6 PM MST Sunday. * AFFECTED AREA...Eastern portions of Fire Weather Zone 152, including southeastern Graham, southern Greenlee and far eastern Cochise Counties. * TIMING...From 1 pm Sunday afternoon through 6 pm MST Sunday evening. * WINDS...Sustained 20-ft west to northwest winds will increase by midday to between 15 and 25 mph with gusts of around 35 mph. Sustained speeds and gusts are expected to diminish around or shortly before sunset. * RELATIVE HUMIDITY...Relative humidity values will fall to between 10 and 15 percent during the afternoon hours. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
629 WWUS85 KTWC 080930 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 230 AM MST Sun Apr 8 2018 AZZ152-090100- /O.CON.KTWC.FW.W.0005.180408T2000Z-180409T0100Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 230 AM MST Sun Apr 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MST THIS EVENING FOR STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE DANGER FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 152... * AFFECTED AREA...Eastern portions of Fire Weather Zone 152, including southeastern Graham, southern Greenlee and far eastern Cochise Counties. * TIMING...From 1 pm this afternoon through 6 pm MST this evening. * WINDS...Sustained 20-ft west to northwest winds will increase by midday to between 15 and 25 mph with gusts of around 35 mph in the afternoon. Sustained speeds and gusts are expected to diminish around sunset. * RELATIVE HUMIDITY...Relative humidity values will fall to between 10 and 15 percent during the afternoon hours. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
812 WWUS85 KTWC 082111 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 211 PM MST Sun Apr 8 2018 AZZ152-090100- /O.CON.KTWC.FW.W.0005.000000T0000Z-180409T0100Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 211 PM MST Sun Apr 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR STRONG WEST TO NORTHWEST WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 152... * AFFECTED AREA...Eastern portions of Fire Weather Zone 152, including southeastern Graham, southern Greenlee and far eastern Cochise Counties. * TIMING...through 6 pm MST this evening. * WINDS...Sustained 20-foot west to northwest winds 15 to 25 mph with gusts of around 35 mph. Sustained speeds and gusts are expected to diminish around sunset. * RELATIVE HUMIDITY...Relative humidity values falling to between 10 and 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
339 WWUS85 KTWC 090127 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 627 PM MST Sun Apr 8 2018 AZZ152-090230- /O.EXP.KTWC.FW.W.0005.000000T0000Z-180409T0100Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 627 PM MST Sun Apr 8 2018 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS, LOW HUMIDITY AND HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONE 152... Wind speeds continued to diminish early this evening. Thus, the Red Flag Warning was allowed to expire on time. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 7, 10:10 AM MST, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 7, 10:10 AM MST, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1010 AM MST Sat Apr 7 2018 .SYNOPSIS...Expect well above normal daytime temperatures into the middle of the upcoming week, with near record highs for portions of the area Tuesday and Wednesday. A storm system moving north of the area will bring strong and gusty winds Thursday followed by much cooler temperatures next Friday. && .DISCUSSION...IR/visible satellite imagery and surface observations depict mostly clear skies across western Pima County, and partly cloudy to mostly cloudy skies elsewhere across southeast Arizona. Satellite imagery trends as well as moisture fields derived from the 07/12Z NAM12/GFS suggest that gradually clearing skies should occur the rest of today and into this evening. Clear skies should prevail most sections by Sunday morning. However, the White Mountains may retain enough clouds for a few showers late tonight and early Sunday. High temps this afternoon will be quite similar to temps achieved Friday, and will average generally 10 degrees or so above normal. Some gusty west to northwest this afternoon and early evening to diminish tonight, but return Sunday afternoon. There are no updates needed at this time. Please refer to the additional sections for further detail. && .AVIATION...Valid through 08/18Z. Scattered to broken clouds early this afternoon then clearing skies from west to east into this evening. Clear skies across much of southeast Arizona late tonight into Sunday. However, isolated -SHRA may occur near the White Mtns northeast of KSAD late tonight/early Sunday morning. Surface wind this afternoon and early evening wly/ nwly 10-18 kts with gusts near 25 kts. Surface wind variable in direction mainly less than 10 kts at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A few showers may occur across the White Mountains late tonight and early Sunday morning. Otherwise, dry conditions will prevail through next Friday. Gusty west to northwest winds will occur this afternoon and again Sunday, with speeds perhaps stronger Sunday particularly east of Tucson. Critical fire conditions may occur Sunday afternoon and evening across portions of northern and eastern Fire Zone 152; or, essentially from Safford vicinity east and southeast to the New Mexico border Sunday. Much of Cochise County would not be included in these critical fire conditions. Expect less wind Monday and Tuesday, then winds increase Wednesday and especially Thursday. Critical fire conditions appear increasingly likely across much of southeast Arizona Thursday afternoon and evening. Gusty winds to continue Friday mostly east of Tucson. && .PREV DISCUSSION /325 AM MST/...High clouds continue to stream across the area this morning under northwest flow aloft. Gusty winds will continue this weekend along with well above normal high temperatures. The tail end of the weather system currently moving through the Pacific NW will move across the state on Sunday bringing a slight chance of showers to the White mountains. The main story next week will be much warmer temperatures as strong ridge of high pressure builds over the southwest. Latest runs of the models have backed off a bit on how warm it will get Tuesday and Wednesday with record or near record highs likely. A strong upper level trof will move into the area late next week bringing strong gusty winds on Thursday and much cooler temperatures by Friday. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.